South Dakota, 2004Damaging Wind in South Dakota, July 12, 2004
July 12, 2004 · NWS FSD · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 12, 9:15 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 12, 9:15 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1015 AM CDT MON JUL 12 2004
.DISCUSSION...
COLD FRONT FROM ERN ND THRU CNTRL SD TO NERN WY WITH WEAK LOW ON
FRONT OVER CNTRL SD. TSTMS OVER NERN PARTS OF SD ON NOSE OF WAA
AHEAD OF LOW WITH LOW LEVEL JET. WITH MID LEVEL CAP...+12C TO +14C...
OVER CWA ANY TSTMS WILL HAVE A HARD DEVELOPING THRU LATE AFTN.
FRONT MOVES INTO WRN AREAS LATE THIS AFTN AND WEAKENS CAP GIVING
TSTMS CHC TO DEVELOP. CHC OF TSTMS THEN SPREADING EAST OVER AREA AS
FRONT MOVES EAST. THIS EVENING. TEMPS IN THE UPPER 80S TO MID 90S
WITH DEW POINTS IN THE MID 60S TO LOWER 70S WILL MAKE FOR VERY WARM
AND HUMID AFTN. HEAT INDEX STAYING JUST BELOW ADVISORY LIMITS.
EARLIER FORECAST LOOKING GOOD. UPDAT TO REMOVE MORNING WORDING ON
FOG AND TSTMS AND SOME MINOR ADJUSTMENT ON TEMPS AND WINDS.
&&
.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
WB
Hazardous weather outlook, Jul 12, 9:55 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 AM CDT MON JUL 12 2004
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1050 AM CDT MON JUL 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON
THROUGH MIDNIGHT ACROSS THE ENTIRE AREA. HOWEVER AT THIS
TIME...THE BEST CHANCES FOR SEVERE WEATHER APPEARS TO BE ALONG
AND NORTHEAST OF A HURON SOUTH DAKOTA TO WORTHINGTON MINNESOTA
LINE...WHERE TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE ARE
A LITTLE COOLER. HAIL UP TO ONE INCH IN DIAMETER...AND WIND GUSTS
TO 65 MPH ARE THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY AFTER NOON CDT...ALONG AND NEAR
A LINE FROM HURON
SOUTH DAKOTA TO MARSHALL MINNESOTA. SPOTTER ACTIVATION IS THEN
POSSIBLE AFTER 400
PM CDT OVER THE REST OF THE AREA.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Jerauld
- When
- July 12, 11:05 AM CST
- Where
- Jerauld County, 12 mi SW of Wessington Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.967, -98.733
Thunderstorm winds caused crop damage. The amount of damage was not known.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, July 12, 20042 injured · $477,000 · F2 · 13 events
- Flash Flood and Flood in New Jersey, July 12 to 16, 2004$50 million · 2 events
- Lightning Strike in Vermont, July 12, 20041 death · 1 injured · 1 event
- Tornado and Flash Flood in Nebraska, July 12, 2004$11 million · F0 · 13 events
- Tornadoes and Hail in Minnesota, July 12 to 13, 2004$1.1 million · F1 · 22 events
- Hail and Damaging Winds in Tennessee, July 12 to 14, 20041 injured · $420,000 · 1 in hail · 55 events
- Flash Flood in New Jersey, July 12 to 13, 2004$5.0 million · 1 event
- Flash Flood in Maryland, July 12 to 13, 2004$2.0 million · 1 event
- Flash Flood and Damaging Winds in Maryland, July 12, 2004$903,000 · 60 kt wind · 3 events
- Flash Flood in Vermont, July 12, 2004$800,000 · 1 event
- Flash Flood in Pennsylvania, July 12 to 13, 20041 injured · $500,000 · 1 event
- Flash Flooding and Flood in Pennsylvania, July 12, 2004$650,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5416002.